MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD SIZE 1; FEMORAL CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD SIZE 1; FEMORAL CEMENTLESS STEM
Model Number 01.12.021
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2021: lot 141745: (b)(4) items manufactured and released on (b)(6) 2014.Expiration date: 2019-05-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold.No other similar events have been reported on this lot since 2017.Preliminary investigation perforemd by medacta r&d department: looking at the images provided of the expianted stem it is visible that almost the whole ha coating has been absorbed by the patient bone as expected.A lot of signs and scratches are present on the neck and taper parts but is reasonably possible that they were created during the revision surgery.It is not possible to hypothesize a defined root cause.Clinical evaluation performed by medacta medical affaris department: 3 years after primary cementless tha the stem is loose and needs revision.It appears to be completely demarcated by radiolucent lines all around, although there is no mention of possible infections.Therefore we must categorize this event as an aseptic loosening, although the radiographical appearance is rather peculiar.No final conclusion can be reached; aseptic loosening is a possible adverse event following tha, reported in literature, though the length of follow up (rather short) and the visual appearance make this case quite particular.
 
Event or Problem Description
Revision surgery performed due to aseptic stem loosening 2 years 11 months after the primary.The surgeon revised the stem, head and liner.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD SIZE 1
Common Device Name
FEMORAL CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11473933
Report Number3005180920-2021-00196
Device Sequence Number11682197
Product Code JDI
UDI-Device Identifier07630030802027
UDI-Public07630030802027
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2019
Device Model Number01.12.021
Device Catalogue Number01.12.021
Device Lot Number141745
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Initial Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;